Alert archive / Kansas / High Wind Warnings in 2011

High Wind Warning 12, NWS Goodland, KS

December 30, 201113 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this high wind warning at Dec 30, 2011, 3:36 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 31, 2011, 10:00 AM CST. It was in force for 11 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2011, 3:36 PM CST (21:36 UTC)
In effect from
Dec 31, 2011, 10:00 AM CST
Expired
Dec 31, 2011, 9:00 PM CST
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 10:45 AM CSTNON-TSTM WND GST 523 Se Oakley, KS
Dec 31, 10:56 AM CSTNON-TSTM WND GST 562 W Yuma, CO
Dec 31, 11:13 AM CSTNON-TSTM WND GST 63Haigler, NE
Dec 31, 11:33 AM CSTNON-TSTM WND GST 515 W Goodland, KS
Dec 31, 11:33 AM CSTNON-TSTM WND GST 5212 N Goodland, KS
Dec 31, 11:38 AM CSTNON-TSTM WND GST 511 N Norton, KS
Dec 31, 11:43 AM CSTNON-TSTM WND GST 542 N Colby, KS
Dec 31, 11:43 AM CSTNON-TSTM WND GST 556 E Kirk, CO
Dec 31, 11:47 AM CSTNON-TSTM WND GST 532 Nne Goodland, KS
Dec 31, 11:53 AM CSTNON-TSTM WND GST 5512 N Goodland, KS
Dec 31, 12:01 PM CSTNON-TSTM WND GST 592 W Yuma, CO
Dec 31, 12:03 PM CSTNON-TSTM WND GST 592 Nne Hill City, KS
Dec 31, 12:08 PM CSTNON-TSTM WND GST 555 W Goodland, KS
Dec 31, 12:13 PM CSTNON-TSTM WND GST 5612 N Goodland, KS
Dec 31, 12:15 PM CSTNON-TSTM WND GST 592 Nne Goodland, KS
Dec 31, 12:26 PM CSTNON-TSTM WND GST 652 W Yuma, CO
Dec 31, 12:31 PM CSTNON-TSTM WND GST 621 S Seibert, COCDOT SITE AT SEIBERT
Dec 31, 12:43 PM CSTNON-TSTM WND GST 515 Ese Gove, KS
Dec 31, 12:46 PM CSTNON-TSTM WND GST 682 W Yuma, CO
Dec 31, 12:51 PM CSTNON-TSTM WND GST 651 S Seibert, COCDOT SITE AT SEIBERT
Dec 31, 12:54 PM CSTNON-TSTM WND GST 553 Ne Mccook, NE
Dec 31, 1:05 PM CSTNON-TSTM WND GST 803 S Yuma, COESTIMATED 75-80 MPH WIND GUSTS AND 1/4 MILE VISIBILITY
Dec 31, 1:06 PM CSTNON-TSTM WND GST 58Grinnell, KSRELAYED BY KSN-TV
Dec 31, 1:15 PM CSTNON-TSTM WND GST 68Weskan, KSRELAYED BY KSN-TV
Dec 31, 1:20 PM CSTNON-TSTM WND GST 715 Ssw Burlington, CO
Dec 31, 1:23 PM CSTNON-TSTM WND GST 5812 N Goodland, KS
Dec 31, 1:23 PM CSTNON-TSTM WND GST 595 W Goodland, KS
Dec 31, 1:31 PM CSTNON-TSTM WND GST 681 S Seibert, CO
Dec 31, 1:35 PM CSTNON-TSTM WND GST 582 Nnw Wray, CO
Dec 31, 1:38 PM CSTNON-TSTM WND GST 642 Nne Goodland, KS
Dec 31, 1:39 PM CSTNON-TSTM WND GST 6012 N Goodland, KSBLOWING DIRT WITH VISIBILITY ESTIMATED AT ONE MILE.
Dec 31, 1:45 PM CSTNON-TSTM WND GST 6712 N Goodland, KS
Dec 31, 1:53 PM CSTNON-TSTM WND GST 625 W Goodland, KS
Dec 31, 1:53 PM CSTNON-TSTM WND GST 765 Ssw Burlington, CO
Dec 31, 1:57 PM CSTNON-TSTM WND GST 682 Nne Goodland, KS
Dec 31, 1:59 PM CSTNON-TSTM WND GST 702 W Yuma, CO
Dec 31, 1:59 PM CSTNON-TSTM WND GST 735 W Goodland, KS
Dec 31, 2:08 PM CSTNON-TSTM WND GST 592 N Colby, KS
Dec 31, 2:08 PM CSTNON-TSTM WND GST 772 Nne Goodland, KS
Dec 31, 2:17 PM CSTNON-TSTM WND GST 632 Ese Oakley, KS
Dec 31, 2:18 PM CSTNON-TSTM WND GST 57Sw Brewster, KS
Dec 31, 2:18 PM CSTNON-TSTM WND GST 664 Nnw Marienthal, KS
Dec 31, 2:20 PM CSTNON-TSTM WND DMG3 Wsw Ruleton, KSMULTIPLE VEHILCLE ACCIDENT DUE TO POOR VISIBILITY IN BLOWING DIRT.
Dec 31, 2:31 PM CSTNON-TSTM WND GST 711 S Seibert, COCDOT SITE AT SEIBERT
Dec 31, 2:37 PM CSTNON-TSTM WND DMGGoodland, KS18 INCH DIAMETER TREE DOWNED DUE TO HIGH WINDS
Dec 31, 2:54 PM CSTNON-TSTM WND GST 604 Nne Idalia, CO
Dec 31, 3:07 PM CSTTSTM WND GST 56N Winona, KS
Dec 31, 3:07 PM CSTNON-TSTM WND GST 56N Winona, KSCORRECTED FOR WEATHER EVENT TYPE
Dec 31, 3:16 PM CSTNON-TSTM WND GST 67Bird City, KS
Dec 31, 3:18 PM CSTNON-TSTM WND GST 612 S Wallace, KS
Dec 31, 3:29 PM CSTNON-TSTM WND GST 6810 Sw Sharon Springs, KS
Dec 31, 3:33 PM CSTNON-TSTM WND GST 579 Sse Sharon Springs, KS
Dec 31, 3:35 PM CSTNON-TSTM WND GST 551 W Firstview, COCDOT SITE AT FIRSTVIEW
Dec 31, 3:45 PM CSTNON-TSTM WND GST 585 S Tribune, KSBLOWING SNOW WITH DECREASING VISIBILITY
Dec 31, 4:03 PM CSTNON-TSTM WND DMGGoodland, KSPORTION OF A ROOF BLOWN OFF A HOME DUE TO STRONG WINDS
Dec 31, 4:10 PM CSTNON-TSTM WND DMG3 N Burlington, COSIDE WINDOW SHATTERED IN VEHICLE TRAVELING NORTH ON HWY 385 FROM BLOWING DUST.
Dec 31, 4:14 PM CSTNON-TSTM WND DMGTribune, KSREPORTS OF 12 INCH DIAMETER TREE LIMB DOWN ALONG WITH NUMEROUS METAL STORAGE BUILDINGS AND FENCES DAMAGED. ALSO NUMEROUS HOMES WITH SINGLES BLOWN OFF.
Dec 31, 4:50 PM CSTNON-TSTM WND GST 55Gove, KS
Dec 31, 4:53 PM CSTNON-TSTM WND GST 575 Ese Gove, KS
Dec 31, 5:07 PM CSTNON-TSTM WND GST 535 Nnw Trenton, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2872 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WWUS73 KGLD 302136
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MST FRI DEC 30 2011

COZ090>092-KSZ001-002-013-014-027-028-NEZ079-080-310545-
/O.UPG.KGLD.HW.A.0006.111231T1600Z-120101T0000Z/
/O.NEW.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON
236 PM MST FRI DEC 30 2011 /336 PM CST FRI DEC 30 2011/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM
MST /9 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM
MST /9 PM CST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11
  AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND
  SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS.

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH ARE POSSIBLE.

* OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES
  WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD...SO
  PRESCRIBED BURNS ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT
WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING
DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ003-004-015-016-029-041-042-NEZ081-310545-
/O.NEW.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...TRIBUNE...LEOTI...MCCOOK
236 PM MST FRI DEC 30 2011 /336 PM CST FRI DEC 30 2011/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM
MST /9 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM
MST /9 PM CST/ SATURDAY. 

* TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11
  AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND
  SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS.

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH ARE POSSIBLE.

* OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES
  WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD...SO
  PRESCRIBED BURNS ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$
3 follow-up statements
895 
WWUS73 KGLD 310457
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
957 PM MST FRI DEC 30 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311300-
/O.CON.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
957 PM MST FRI DEC 30 2011 /1057 PM CST FRI DEC 30 2011/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/
TO 8 PM MST /9 PM CST/ SATURDAY...

* TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST 
  /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE 
  AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY 
  EVENING HOURS. 

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH ARE POSSIBLE. 

* OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE 
  VEHICLES WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL 
  QUICKLY SPREAD...SO PRESCRIBED BURNS ARE NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$
701 
WWUS73 KGLD 311151
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
451 AM MST SAT DEC 31 2011

...A WIDESPREAD HIGH WIND EVENT WILL CREATE EXTREMELY DANGEROUS
CONDITIONS ACROSS THE AREA THROUGH EARLY THIS EVENING...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-312000-
/O.CON.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
451 AM MST SAT DEC 31 2011 /551 AM CST SAT DEC 31 2011/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/
THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING...

* TIMING/DURATION...VERY STRONG WINDS WILL DEVELOP AROUND 10 AM
  MST /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE
  AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY
  EVENING HOURS.

* PEAK WINDS...NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 80 MPH
  ARE POSSIBLE.

* OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES
  WILL FIND TRAVELING DIFFICULT...DANGEROUS...AND MAYBE EVEN
  IMPOSSIBLE. THESE VERY STRONG WINDS COULD CAUSE AREAS OF BLOWING
  DUST AND SIGNIFICANTLY REDUCE VISIBILITIES. THIS WILL ALSO MAKE
  DRIVING VERY DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD AND
  BECOME OUT OF CONTROL...SO PRESCRIBED BURNS ARE NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

BULLER
354 
WWUS73 KGLD 312021
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
121 PM MST SAT DEC 31 2011

...A WIDESPREAD HIGH WIND EVENT WILL CREATE EXTREMELY DANGEROUS
CONDITIONS ACROSS THE AREA THROUGH EARLY THIS EVENING...

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010300-
/O.CON.KGLD.HW.W.0012.000000T0000Z-120101T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
121 PM MST SAT DEC 31 2011 /221 PM CST SAT DEC 31 2011/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/
THIS EVENING...

* TIMING/DURATION...STRONG WINDS WILL CONTINUE THROUGH THE LATE
  AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING

* PEAK WINDS...NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80
  MPH WILL CONTINUE.

* OTHER IMPACTS...MULTIPLE ACCIDENTS DUE TO REDUCED VISIBILITY IN
  BLOWING DIRT HAVE BEEN REPORTED OVER THE PAST HOUR. TRAVEL ACROSS
  THE AREA IS STRONGLY DISCOURAGED THROUGH THE REMAINDER OF THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Dec 30, 11:03 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 30, 11:03 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1003 AM MST FRI DEC 30 2011

.SHORT TERM (TODAY-SUNDAY)...
246 AM MST FRI DEC 30 2011

MAIN EMPHASIS IN THIS FORECAST WILL BE THE WINDS SATURDAY BEHIND A
COLD FRONT THAT WILL MOVE ACROSS THE FORECAST AREA.

FOR TODAY...COOL SURGE MOVED ACROSS THE AREA LAST EVENING. VAD WIND
PROFILE SHOWS 30-35 KNOT WINDS IN THE BOUNDARY LAYER...AND THESE
CONTINUE TO MIX TO THE SURFACE. THE PRESSURE GRADIENT WILL RELAX BY
THE MID MORNING AS SURFACE LOW MOVES OVER THE NORTHERN MISSISSIPPI
RIVER VALLEY. SO...WILL NOT FORECAST TOO HIGH OF WINDS TODAY.
TEMPERATURES WILL BE TRICKY. ALTHOUGH COLD AIR ADVECTION IS OVER THE
AREA...STILL EXPECT 850 MB TEMPERATURES TO BE ABOVE NORMAL...AROUND
10 DEGREES CELSIUS. PLUS...THERE WILL BE LESS CLOUDS THAN YESTERDAY
AND A GOOD DOWN SLOPE COMPONENT OF THE WINDS WILL DEVELOP THIS
AFTERNOON. BASED ON THAT...HAVE INCREASED THE MAXIMUM TEMPERATURE
FORECASTS A FEW DEGREES TODAY.

THE NEXT...MORE VIGOROUS...SHORT WAVE WILL MOVE OVER WESTERN WYOMING
TONIGHT. ASSOCIATED SURFACE LOW WILL EJECT OVER SOUTH DAKOTA...AND
THIS WILL INCREASE THE SURFACE PRESSURE GRADIENT OVER THE FORECAST
AREA. EXPECT SURFACE WINDS TO GRADUALLY INCREASE THROUGH THE EVENING
WHICH WILL KEEP MINIMUM TEMPERATURES IN THE 30S.

COLD FRONT WILL ENTER THE NORTHERN PART OF FORECAST AREA AFTER 12Z
SATURDAY MORNING. AS IT MOVES SOUTH...COLD AIR ADVECTION AND
SUBSIDENCE WILL ENHANCE ALREADY STRONG WINDS FROM 850-300 MB. EXPECT
WIND GUSTS TO EXCEED 50 KNOTS FROM 18Z-21Z MAINLY NORTH OF
INTERSTATE 70...AND HAVE ISSUED A HIGH WIND WATCH FOR MOST OF THE
AREA. TEMPERATURES AHEAD OF THE FRONT WILL RISE QUICKLY IN THE
MORNING ...SO THE TEMPERATURE FORECAST IS AGAIN TRICKY. EXPECT THE
FRONT TO MOVE RATHER QUICKLY...SO WILL KEEP MAXIMUMS IN THE 50S.
THERE WILL BE ENOUGH MOISTURE WITH THIS PARTICULAR WAVE TO MENTION A
FEW SHOWERS IN THE EXTREME NORTHEAST PART OF THE AREA...THOUGH
SUBSIDENCE WILL LIMIT ANY EXTENSIVE PRECIPITATION.

THE GRADIENT RELAXES SATURDAY NIGHT...SO EXPECT TEMPERATURES TO FALL
INTO THE TEENS AS SKIES CLEAR. STRONG 500 MB RIDGE WILL BUILD OVER
THE WESTERN UNITED STATES SUNDAY/SUNDAY NIGHT PLACING THE FORECAST
AREA IN DRY NORTHWEST FLOW ALOFT.
&&

.AVIATION...
1003 AM MST FRI DEC 30 2011

FOR THE 18Z TAFS...VFR AT BOTH TERMINALS THROUGH THE PERIOD. SFC
RIDGE WILL SHIFT TO THE EAST THROUGH THE DAY...AND WITH A
STRENGTHENING LEE TROUGH TO THE WEST...WINDS WILL BACK TO THE
SOUTHWEST THIS AFTERNOON AND THEN VEER TO THE WEST THIS EVENING.
BY 12Z...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA...SWITCHING WINDS TO THE NORTHWEST. WINDS WILL BECOME
GUSTY...ESPECIALLY FROM 14Z ONWARD AND EXTENDING BEYOND THIS TAF
CYCLE. WIND GUSTS COULD EXCEED WHAT IS SPECIFIED IN THE TAF AND
WILL LET NEXT FEW CYCLES NAIL DOWN SPECIFICS.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR KSZ001-002-013-014-027-028.

NE...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR NEZ079-080.

CO...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR COZ090>092.

&&
Hazardous weather outlook, Dec 30, 2:35 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
135 PM MST FRI DEC 30 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
135 PM MST FRI DEC 30 2011 /235 PM CST FRI DEC 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP OVER THE TRI-STATE AREA SATURDAY MORNING. THESE WINDS WILL
CONTINUE THROUGH LATE SATURDAY AFTERNOON BEFORE DIMINISHING AROUND
SUNSET. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND
TRAVELING DIFFICULT. ADDITIONALLY...PRESCRIBED BURNING IS NOT
RECOMMENDED SATURDAY AS ANY FIRE WHICH BEGINS WILL SPREAD RAPIDLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:07 AM CSTHigh Wind WatchGLDCheyenne, Logan, Rawlins, Sherman, Thomas, Wallace11 hr

Nearby

High Wind Warnings in Kansas, 2011High Wind Warnings in Colorado, 2011High Wind Warnings in Nebraska, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.